Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 9, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 24, 2025, 1:35 PM EDT for Knox County, Waldo County, Maine. It took effect at Jul 25, 2025, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2025, 1:35 PM EDT (17:35 UTC)
- In effect from
- Jul 25, 2025, 8:00 AM EDT
- Expired
- Jul 25, 2025, 7:26 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 5.6 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WHUS41 KGYX 241735 CFWGYX Coastal Hazard Message National Weather Service Gray ME 135 PM EDT Thu Jul 24 2025 MEZ027-028-250400- /O.NEW.KGYX.BH.S.0009.250725T1200Z-250726T0000Z/ Knox-Coastal Waldo- 135 PM EDT Thu Jul 24 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Hot temperatures in the upper 80s to lower 90s may cause people to underestimate the dangers of water temperatures which are currently in the mid to upper 50s in Penobscot Bay. * WHERE...Knox and Coastal Waldo Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ Legro
4 follow-up statements
680 WHUS41 KGYX 250200 CFWGYX Coastal Hazard Message National Weather Service Gray ME 1000 PM EDT Thu Jul 24 2025 MEZ027-028-251000- /O.CON.KGYX.BH.S.0009.250725T1200Z-250726T0000Z/ Knox-Coastal Waldo- 1000 PM EDT Thu Jul 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...Hot temperatures in the upper 80s to lower 90s may cause people to underestimate the dangers of water temperatures which are currently in the mid to upper 50s in Penobscot Bay. * WHERE...Knox and Coastal Waldo Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
823 WHUS41 KGYX 250732 CFWGYX Coastal Hazard Message National Weather Service Gray ME 332 AM EDT Fri Jul 25 2025 MEZ027-028-260000- /O.CON.KGYX.BH.S.0009.250725T1200Z-250726T0000Z/ Knox-Coastal Waldo- 332 AM EDT Fri Jul 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Hot temperatures in the upper 80s to lower 90s may cause people to underestimate the dangers of water temperatures which are currently in the mid to upper 50s in Penobscot Bay. * WHERE...Knox and Coastal Waldo Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
433 WHUS41 KGYX 251734 CFWGYX Coastal Hazard Message National Weather Service Gray ME 134 PM EDT Fri Jul 25 2025 MEZ027-028-260000- /O.CON.KGYX.BH.S.0009.000000T0000Z-250726T0000Z/ Knox-Coastal Waldo- 134 PM EDT Fri Jul 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Hot temperatures in the upper 80s to lower 90s may cause people to underestimate the dangers of water temperatures which are currently in the mid to upper 50s in Penobscot Bay.. * WHERE...Knox and Coastal Waldo Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ Legro
430 WHUS41 KGYX 252326 CFWGYX Coastal Hazard Message National Weather Service Gray ME 726 PM EDT Fri Jul 25 2025 MEZ027-028-260730- /O.CAN.KGYX.BH.S.0009.000000T0000Z-250726T0000Z/ /O.NEW.KGYX.BH.S.0010.250726T1200Z-250727T0000Z/ Knox-Coastal Waldo- 726 PM EDT Fri Jul 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...Temperatures in the 70s may cause people to underestimate the dangers of water temperatures which are currently in the mid to upper 50s in Penobscot Bay. * WHERE...Knox and Coastal Waldo Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ Clair
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 24, 3:20 AM EDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jul 24, 3:20 AM EDT, 10 hours 15 minutes before
Area Forecast Discussion
National Weather Service Gray ME
320 AM EDT Thu Jul 24 2025
.SYNOPSIS...
High pressure centered offshore will remain in control today
with southwest winds advecting warmer air into the region. The
heat and humidity will peak on Friday ahead of an approaching
cold front with heat indices climbing above 90 degrees south of
the mountains. The front will bring scattered strong to severe
storms Friday afternoon. High pressure builds in behind the
front Saturday with seasonable temperatures and lower humidity.
High pressure is quick to exit as the next system moves in
Sunday.
&&
.NEAR TERM /THROUGH TODAY/...
Northern New England will be positioned between high pressure
centered south of Nova Scotia and low pressure over SE Canada.
It will become warm with steady SW winds under mostly fair
skies. Highs will climb into the upper 80s to low 90s across
much of the area, except closer to the Mid Coast where an
onshore component of the wind will keep highs closer to 80
degrees. While humidity will be on the increase, breezy winds
will promote mixing leading to dew points mainly staying in the
mid 60s. This will keep heat indices just below Heat Advisory
thresholds.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
Tonight will be mild with steady winds as a cold front slowly
sags south out of Canada. Lows tonight will range from the upper
60s north to low 70s across the south.
Friday will be hot and humid ahead of a cold front that will
cross the region Friday evening. Cloud cover and showers with
the approaching front will overspread northern zones during the
morning helping to cap temperatures and humidity. Latest
guidance shows morning sunshine to early afternoon sunshine will
be likely for portions of southern NH and SW Maine where
temperatures will climb into the upper 80s to mid 90s. Continued
moisture advection will bring dew points into the 70s across
much of the area and have issued a Heat Advisory for portions of
southern NH into SW Maine where heat indices will range 95 to
100 degrees. Depending on cloud cover could see the need to
expand the Heat Advisory across another tier of zones to the
north of the current one.
The 00Z CAM suite is in decent agreement that the environment
ahead of the front will become favorable for strong to severe
storms early Friday afternoon into the evening. The 00Z HREF
mean brings a corridor of MU CAPE up to around 1500 J/kg
juxtaposed beneath a corridor of deep layer shear approaching 40
kts along and south of the foothills. This would support
organized updrafts with CAMS suggesting some multi cell
clusters/bowing segments bringing damaging winds as the primary
threat. Mid level lapse rates will once again be unimpressive,
while straight hodographs and HREF updraft helicity tracks
suggest some sustained updrafts will be capable of producing
hail. PWATs will be high, greater than 2 inches, which will
bring the threat of torrential rainfall. Cloud layer winds look
strong enough the keep storms moving quickly that will help
mitigate flash flood potential. SPC has maintained a Marginal
Risk for Friday with the latest forecast noting the source of
uncertainty being how quickly the front and associated cloud
cover moves into the area during peak heating.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Key Message: Relief from the humidity arrives Saturday. A fast
moving system brings chances for showers and perhaps some
thunderstorms Sunday.
Forecast Details:
High pressure crests over the area Saturday for mostly fair
weather and seasonable temperatures. A short wave rounding a
persistent ridge over the Deep South will track west to east
across New England Sunday. There is some spread amongst global
models in the trajectory of this system with some models keeping
the bulk of the precipitation south of the area. Have maintain
NBM PoPs which brings 30-50 percent chances for showers across
the area Sunday afternoon. Monday looks mostly dry while models
suggest additional fast moving short waves will be moving
across the Northeast through mid week keeping chances of showers
in the forecast most days.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Short Term...Mainly VFR today. Increasing low level moisture
tonight may allow for some patchy fog across the interior and
some marine stratus/fog pushing into the coast. A front will
bring chances of thunderstorms to all sites early Friday
afternoon into the evening that will bring localized
restrictions. Storms may become strong to severe.
Long Term...High pressure and mainly VFR conditions prevail
Saturday into Sunday morning. Additional chances for showers
and storms Sunday will bring localized restrictions followed by
mainly VFR Monday.
&&
.MARINE...
Short Term...High pressure centered south of the waters and low
pressure over SE Canada will bring increasing SW flow this
morning with SCA conditions this afternoon into Friday morning.
A cold front crosses late Friday with a few strong to severe
storms capable of tracking into the waters Friday evening.
Storms will be capable of strong winds and possibly some hail.
Long Term...High pressure sliding over New England Saturday will
bring quiet conditions over the waters. Winds and seas stay
below SCA thresholds into early next week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory from 10 AM to 8 PM EDT Friday for MEZ018>020-
023>025-033.
NH...Heat Advisory from 10 AM to 8 PM EDT Friday for NHZ006-008>015.
MARINE...Small Craft Advisory from 1 PM this afternoon to 10 AM EDT
Friday for ANZ150>154.
&&
NEAR TERM...Schroeter
SHORT TERM...Schroeter
LONG TERM...LegroHazardous weather outlook, Jul 24, 3:55 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 355 AM EDT Thu Jul 24 2025 MEZ018>020-023>025-033-NHZ006-008>015-250800- Interior York-Central Interior Cumberland-Androscoggin-Coastal York- Coastal Cumberland-Sagadahoc-Interior Cumberland Highlands- Southern Carroll-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 355 AM EDT Thu Jul 24 2025 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A cold front will cross the region Friday bringing a chance for thunderstorms. Some storms may become strong to severe, with all severe hazards possible as well as torrential rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-021-022-026>028-NHZ001>005-007-250800- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Kennebec-Interior Waldo-Lincoln- Knox-Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Sullivan- 355 AM EDT Thu Jul 24 2025 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat and humidity build through Friday. The heat index is expected to remain in the low 90s on Friday. A cold front will cross the region Friday bringing a chance for thunderstorms. Some storms may become strong to severe, with all severe hazards possible as well as torrential rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-250800- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 355 AM EDT Thu Jul 24 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:18 AM EDT | Heat Advisory | GYX | Androscoggin, Cumberland, Sagadahoc, York | 41 hr |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.